MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-21A
Medical Device Problem Codes Calcified (1077); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2014, a 21mm trifecta valve was successfully implanted in a patient.On an unknown date in (b)(6) 2025, the patient was diagnosed with severe aortic valve stenosis.The patient was experiencing shortness of breath and numerical data from the echocardiogram confirmed the condition.On (b)(6) 2025, the decision was made to explant the 21mm trifecta valve and replace it with a 21mm epic plus supra valve.The cause of aortic stenosis is attributed to calcification of the valve leaflets.The explanted calcified valve had a part of the leaflet removed during explant due to being calcified.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant about 10 years and 7 months post-procedure due to aortic valve stenosis, calcification, and dyspnea was reported.The device was returned to abbott for investigation and found all cusps to contain tears.All three cusps were noted to have fibrous thickening and calcification with valvular stenosis.There was fibrous pannus ingrowth, inflow surface, circumferential, with narrowing of inflow diameter.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported dyspnea appears to be a cascading effect of the reported aortic valve stenosis.The cause of the reported aortic valve stenosis appears to be related to biological factors (pannus formation, calcification, and fibrous thickening).However, the cause of the pannus and calcification formation could not be conclusively determined.The cause of the cusp tear could not be conclusively determined.The fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported hospitalization and surgical intervention were results of case-specific circumstances as the patient was admitted explanting the valve and implant another valve.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22495113
Report Number2135147-2025-03833
Device Sequence Number8094088
Product Code LWR
UDI-Device Identifier05414734052023
UDI-Public(01)05414734052023(17)151126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2015
Device Model NumberTF-21A
Device Catalogue NumberTF-21A
Device Lot Number4489653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown